SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 18MM SZ 4-5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED
Back to Search Results |
| Model Number |
71423358 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case(b)(4).
Event or Problem Description
It was reported that, during a tka surgery, when locking the legion hk gd motion isrt 18mm sz 4-5 lt on the posterior, screw broke in half and the bottom half got stuck in the baseplate.Surgery was finished, after a delay of 30 minutes or less and with a change in the surgical technique.No harm to the patient or further complications reported.
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the root cause of the reported event cannot be definitively concluded; however, the torque wrench calibration and/or surgical technique cannot be ruled out as potential contributing factors.The assessed patient impact is the broken (distal tip) locking screw retained in the baseplate, 0-30 minute surgical extension, and modified surgical procedure.Further impact could not be determined, as it is unknown if the broken locking screw could increase the risk for early intervention.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the instructions for use for this device reveal that preoperative and intraoperative care should be taken to reduce the risk of fracture of the implant components.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to excessive forces applied to implant or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.